Alert archive / Nevada / High Wind Warnings in 2019
High Wind Warning 1, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Jan 21, 2019, 2:35 AM PST for Nye County, Nevada. It took effect at Jan 21, 2019, 4:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2019, 2:35 AM PST (10:35 UTC)
- In effect from
- Jan 21, 2019, 4:00 AM PST
- Expired
- Jan 21, 2019, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS75 KLKN 211035 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 235 AM PST Mon Jan 21 2019 NVZ030-211145- /O.CAN.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ Humboldt County- 235 AM PST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... Winds are not expected to be as strong as earlier thought across most of Humboldt County. Thus the advisory is no longer in effect. $$ NVZ040-220400- /O.UPG.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ /O.NEW.KLKN.HW.W.0001.190121T1200Z-190122T0400Z/ Northwestern Nye County- 235 AM PST Mon Jan 21 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... The National Weather Service in Elko has issued a High Wind Warning...which is in effect until 8 PM PST this evening. * TIMING...Starting this morning and lasting into the evening hours. Strongest wind gusts are expected between 9 am and 2 pm. * WINDS...Valley winds will range from 30 to 40 mph gusting to around 60 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. Blowing snow could cause an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ031-033>039-041-220400- /O.CON.KLKN.WI.Y.0001.190121T1200Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 235 AM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Starting this morning and lasting into the evening. Strongest winds will be this afternoon. * WINDS...Valley wind gusts will range from 40 to 50 mph. Northeast Nye County and northeast Elko County could see wind gusts around 55 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. In areas with snow, blowing snow will reduce visibility and possibly drift across roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
2 follow-up statements
372 WWUS75 KLKN 212152 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 152 PM PST Mon Jan 21 2019 NVZ040-220400- /O.CON.KLKN.HW.W.0001.000000T0000Z-190122T0400Z/ Northwestern Nye County- 152 PM PST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Strongest wind gusts expected Monday afternoon...diminishing after sunset. * WINDS...Valley winds will range from 30 to 40 mph gusting to around 60 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. Blowing snow could cause an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ031-033>039-041-220400- /O.CON.KLKN.WI.Y.0001.000000T0000Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 152 PM PST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...Strongest winds will be Monday afternoon...diminishing after sunset. * WINDS...Valley wind gusts will range from 30 to 45 mph. Northeast Nye County and eastern Elko County could see wind gusts around 55 mph. * IMPACTS...Expect travel issues. High profile vehicles such as semis, trailers, motor homes, and towed vehicles will have a challenging to dangerous experience. In areas with rain or mixed precipitation, visibility will be impacted. In areas with snow, blowing snow will reduce visibility and possibly drift across roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
500 WWUS75 KLKN 220359 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 759 PM PST Mon Jan 21 2019 NVZ040-220500- /O.EXP.KLKN.HW.W.0001.000000T0000Z-190122T0400Z/ Northwestern Nye County- 759 PM PST Mon Jan 21 2019 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... While it will remain breezy in spots through the night, warning level winds have subsided and therefore the High Wind Warning has been allowed to expire. $$ NVZ031-033>039-041-220500- /O.EXP.KLKN.WI.Y.0001.000000T0000Z-190122T0400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northeastern Nye County- 759 PM PST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... While higher elevations may see some stronger gusts tonight, widespread advisory level winds have subsided and therefore the Wind Advisory has been allowed to expire. $$ 90
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jan 21, 2:12 AM PST, 23 minutes earlier.
Area forecast discussion, Jan 21, 2:12 AM PST, 23 minutes before
Area Forecast Discussion National Weather Service Elko NV 212 AM PST Mon Jan 21 2019 .SYNOPSIS...A low pressure system will continue to bring gusty winds and snow today as it makes its way through the Silver State. Expect mainly cool and dry conditions for the remainder of the week. && .SHORT TERM...Today through Wednesday.Snow storm currently underway. A mix of rain and snow is occurring at our bookend sites to the south, east, and west...Tonopah, Wendover, and Winnemucca. It looks like the front has passed through Elko with a whimper wind- wise. Around 2 inches of snow has fallen in Elko thus far and still coming down at a good rate. The big issue will be the developing post- frontal winds today and associated blowing snow. There are Winter Weather Advisories out mentioning snow, blowing snow and freezing rain for the Wendover area. The short term models are in very good agreement. There is a High Wind Warning out for northeast Nye County including Tonopah. A Wind Advisory is in effect for all other zones with the exception of Humboldt County. Today through this evening. This will be the most active period. Travel impacts are expected as a deep low pressure trough continue to move through Nevada, delivering valley snow and gusty winds. The trough axis will be east of the LKN CWFA by Monday afternoon and showers will begin to diminish. Snow totals across the higher terrain of Elko County may be more than one foot of new snow with generally 2 to 4 inches in valley locations. With a due northerly post-frontal flow, winds could reach advisory levels across much of the state after the frontal passage Monday. Tonopah and Wendover are especially susceptible to these post-frontal winds and guidance suggests strong northerly flow through the Monday evening at these two sites. High temperatures will be in the 30s. Midnight tonight through Wednesday. This will be mainly a dry period. Low pressure will move east and Pacific high pressure will begin to muscle its way over the Great Basin. However a cool northerly flow will persist through Wednesday and models are showing a weak system clipping eastern Nevada on Wednesday to bring a few light snow showers. High temperatures will range from the mid 20s to the mid 30s. Low temperatures will be in the single digits and teens. .LONG TERM...Wednesday night through next Sunday. West coast ridge axis in place Wednesday night with a weak embedded shortwave in northwesterly flow aloft clipping NE NV into Thursday morning. Not much in the way of precipitation with this weak system, with best chances for a little rain or snow being across northern Elko County. Northwesterly flow continues through the remainder of the long term period...however dry condition are expected across the cwa Thursday afternoon through next Sunday. && AVIATION...The last in a series of moist Pacific storm systems is continuing to move through northern and central Nevada this morning and is being accompanied by snow that is producing lower CIGs and VIS with intervals of MVFR to IFR conditions. Showers and their lower CIGS and VIS will taper off this morning from the northwest, with KELY being the last to improve around mid morning. Strong and gusty northwest winds will develop behind a cold front on Monday, especially at KTPH where winds could gust at times to around 50kts. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST this afternoon for Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Wind Advisory until 8 PM PST this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Winter Weather Advisory until 6 AM PST early this morning for Southeastern Elko County. High Wind Warning until 8 PM PST this evening for Northwestern Nye County. && 92/96/90
Hazardous weather outlook, Jan 20, 4:08 AM PST, 22 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 408 AM PST Sun Jan 20 2019 NVZ030-033-041-211215- Humboldt County-Southeastern Elko County-Northeastern Nye County- 408 AM PST Sun Jan 20 2019 This hazardous weather outlook is for portions of northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. A wet Pacific storm will begin to affect Nevada today. The storm will strengthen as it crosses the state today and tonight. Rain will turn to snow for all areas by midnight tonight. Wind gusts could be a travel concern for high profile vehicles beginning tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The cold front will continue to move south and east, finally exiting the state late Monday. Northwest wind gusts will remain strong after the front moves through and could affect high profile vehicles through early Monday afternoon. Tuesday through Saturday will be cool and dry. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
Nearby
High Wind Warnings in Nevada, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.